Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 1:09 PM CDT for Catahoula Parish, Louisiana. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 1:09 PM CDT (18:09 UTC)
- Expired
- Apr 2, 2012, 2:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Catahoula Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 1:50 PM CDT | TSTM WND DMG | Jonesville, LA | TREES WERE DOWNED IN JONESVILLE. HAIL TO DIME SIZE ALSO REPORTED...LASTED AROUND 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS54 KJAN 021809
SVRJAN
LAC025-021915-
/O.NEW.KJAN.SV.W.0133.120402T1809Z-120402T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LARTO...
* UNTIL 215 PM CDT
* AT 109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF WALTERS TO 13 MILES SOUTHWEST OF LARTO MOVING NORTHEAST AT 30
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LARTO AND WALTERS BY 130 PM CDT...
MAYNA AND ARCHIE BY 140 PM CDT...
MANIFEST BY 150 PM CDT...
AIMWELL AND JONESVILLE BY 200 PM CDT...
WALLACE RIDGE BY 210 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3180 9201 3168 9172 3164 9171 3161 9174
3165 9178 3160 9183 3153 9178 3148 9180
3146 9172 3144 9181 3150 9185 3149 9186
3142 9186 3138 9177 3137 9186 3129 9184
3129 9193 3122 9192 3122 9199 3128 9203
TIME...MOT...LOC 1809Z 211DEG 24KT 3145 9211 3122 9199
$$
CME2 follow-up statements
153
WWUS54 KJAN 021822
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT MON APR 2 2012
LAC025-021915-
/O.CON.KJAN.SV.W.0133.000000T0000Z-120402T1915Z/
CATAHOULA LA-
122 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHERN CATAHOULA PARISH...
AT 122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WALTERS TO LARTO MOVING
NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MANIFEST BY 140 PM CDT...
JONESVILLE BY 145 PM CDT...
AIMWELL AND WALLACE RIDGE BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3180 9201 3168 9172 3164 9171 3161 9174
3165 9178 3160 9183 3153 9178 3148 9180
3146 9172 3144 9181 3150 9185 3149 9186
3142 9186 3138 9177 3137 9186 3129 9184
3129 9193 3122 9192 3122 9199 3128 9203
TIME...MOT...LOC 1822Z 215DEG 26KT 3154 9197 3138 9188
$$
CME329
WWUS54 KJAN 021839
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT MON APR 2 2012
LAC025-021915-
/O.CON.KJAN.SV.W.0133.000000T0000Z-120402T1915Z/
CATAHOULA LA-
139 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHERN CATAHOULA PARISH...
AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MANIFEST TO JONESVILLE MOVING
NORTH AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WALLACE RIDGE BY 145 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3180 9201 3168 9172 3164 9171 3161 9174
3165 9178 3160 9183 3156 9182 3153 9178
3148 9180 3146 9174 3144 9181 3150 9185
3142 9186 3138 9178 3137 9186 3130 9186
3139 9201
TIME...MOT...LOC 1839Z 185DEG 36KT 3176 9198 3166 9183
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:21 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 2, 11:21 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1121 AM CDT MON APR 2 2012 .UPDATE...SOME CHANGES NEEDED WITH THIS UPDATE MAINLY TO INCREASE POTENTIAL FOR SEVERE STORMS TODAY. CURRENT RADAR IMAGERY SHOWS LINE OF STRONG TO SEVERE STORMS LOCATED ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA IN ASSOCIATION WITH AN MCV. AS THIS LINE CONTINUES TO PUSH NORTH AND EAST AROUND THE BASE OF A SHORTWAVE TROUGH...IT SHOULD ENCOUNTER EVEN MORE FAVORABLE INGREDIENTS TO SUSTAIN ITSELF. CURRENT ANALYSIS INDICATES SFC CAPE OF AROUND 3000-4000 J/KG IN OUR SOUTHWESTERN ZONES AND THIS SHOULD ONLY GET BETTER WITH DAYTIME HEATING. SFC LI VALUES ARE SHOWN TO BE -9 TO -11 AND VERTICAL TOTALS AROUND 30C WILL BE SUFFICIENT ENOUGH TO PRODUCE SOME LARGE HAIL POTENTIAL UP TO GOLFBALL SIZE. WHILE LARGE HAIL WILL BE POSSIBLE...GIVEN HOW CONGEALED THIS LINE IS WITH SUCH A BOWING APPEARANCE...DAMAGING WINDS WILL BE THE MAIN CONCERN. RECENT HRRR RUNS INDICATE POTENTIAL FOR WIND GUSTS OF 55 TO 60 KTS IN SOME LOCATIONS. GIVEN THIS...HAVE UPDATED GRAPHICS/HWO TO REFLECT LATEST TRENDS. EXPECT BEST TIMING FOR THIS WOULD BE FROM ABOUT 1PM-5PM IN WESTERNMOST ZONES...AND 3PM-7PM FOR LOCATIONS GENERALLY AROUND I-55 AND WEST OF THE MS RIVER. FURTHER EAST OF I-55...CONFIDENCE IS NOT HIGH AS TO HOW ORGANIZED THIS MIGHT BE AS IT GETS THAT FAR EAST. AS PER THE GRIDS...HAVE INCREASED POPS AND WEATHER IN THE SOUTHWEST SIGNIFICANTLY TO ACCOUNT FOR APPROACHING MCS AND TRENDED THIS DOWN ACROSS THE CWA. INCLUDED SEVERE WORDING AS WELL FOR LOCATIONS WEST OF I-55 WITH POTENTIAL FOR DAMAGING WINDS. MADE SOME OTHER MINOR ADJUSTMENTS TO ACCOUNT FOR LATEST OBS AND TRENDS. UPDATED PRODUCTS AND GRAPHICS ALREADY OUT. /28/ && .AVIATION...AREAS OF BKN MVFR CIGS WILL CONTINUE THROUGH NOON WITH CLOUDS LIFTING TO SCT 2-4K FT DECKS DURING THE EARLY AFTN. THESE CONDITIONS WILL BE BRIEF OVER SWRN ZONES AS A POTENT BAND OF TSTMS MOVES IN JUST AFTER NOON. WIDESPREAD BKN-OVC MVFR DECKS WILL SPREAD INTO THE AREA DURING THE AFTERNOON WITH LOCAL IFR CIGS/VSBYS IN STRONGER STORMS. THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 70 MPH OR HIGHER AND LARGE HAIL QUARTER TO GOLF BALL SIZE HAIL. THE RISK OF RAIN AND TSTMS WILL DECREASE OVER WRN ZONES LATE IN THE AFTERNOON AND OVER THE REMAINDER OF THE AREA DURING THE EVENING. SCT VFR CONDITIONS WILL RETURN TO MOST AREAS BY LATE EVENING. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN LATE TONIGHT/EARLY TUE MORNING. /03/ && .PREV DISCUSSION... /ISSUED 430 AM CDT MON APR 2 2012/ DISCUSSION... TODAY THROUGH EARLY WEDNESDAY FOCUS ON THE NEXT 48 HOURS WILL CENTER ON TODAY'S STRONG TO SEVERE THUNDERSTORM POTENTIAL FOLLOWED BY THE POSSIBLE CONVECTIVE EVOLUTION ON TUESDAY AHEAD OF A CONTINUED ACTIVE PATTERN ON WEDNESDAY. RUC/WV IMAGERY CLEARLY DEPICTS A VORT MAX AND ASSOCIATED S/WV TROUGH ACROSS SE TX THIS MORNING. THIS FEATURE AND FAVORABLE THERMO ENVIRONMENT WILL BE KEY ON THE INCREASING CHANCE OF SOME STRONG TO SEVERE TSTORMS THIS AFTERNOON MAINLY ALONG AND WEST OF BROOKHAVEN MS TO GREENVILLE MS LINE WITH GREATEST RISK ACROSS NE LA/SE AR. HAIL TO THE SIZE OF GOLFBALLS AND DMG WINDS ARE THE MAIN RISKS WITH THE STRONGEST OF STORMS THAT DO DEVELOP. THE NEGATIVELY TILTED S/WV TROUGH IN TX IS PROGGED TO SWING ACROSS THE SABINE AND LOWER MS-RIVER VALLEYS THROUGH THIS AFTN... EFFECTIVELY INCREASING PWATS...MID-LVL ASCENT AND BULK SHEAR VALUES. A PLUME OF UPPER 60 TO NEAR 70 SFC DEWPOINTS ALONG WITH DEEPER MOISTURE WILL BE PULLED NEWD ACROSS SW AREAS THROUGH THIS AFTN. THIS DEEPER MOISTURE AND THUS MORE UNSTABLE PLUME WILL BE THE FAVORABLE AREA FOR THE STRONGEST OF STORMS TO DEVELOP. HIGH INSTABILITY /2.5-3.5 J/KG MUCAPE/ UNDER STEEP H7-H5 LAPSE RATES /7-7.5 C/ WITH VT'S IN THE LOWER 30'S WILL BE SUPPORTIVE OF ROBUST UPDRAFTS. SPC HAS FAR WESTERN AREAS LOCATED IN A SLIGHT RISK FOR SEVERE WEATHER WHICH IS FURTHER SUPPORTED BY LATEST HI-RES MODEL RUNS. THE LATEST HI-RES SPC WRF RUN INITIALIZES WELL WITH TSTORM COMPLEX CURRENTLY ONGOING ACROSS S-CNTRL TX AND INITIATES ROBUST CONVECTION ACROSS SW MS/NE LA THIS AFTN-ERLY EVE. ALTHOUGH NOT AS ROBUST...THE NMM/ARW DO INITIATE ACTIVITY ACROSS NE LA/SW MS IN THE SAME TEMPORAL WINDOW....FURTHER INCREASING CONFIDENCE. WITH BETTER MID-LVL SUPPORT...SHOWER/TSTORM ACTIVITY COULD LAST INTO THE EVENING HOURS BUT WANE BY MIDNIGHT AS S/WV DEPARTS INTO THE TN VALLEY. THE WEATHER FOR TUESDAY REMAINS A DIFFICULT FORECAST. SPC WRF ALONG WITH EC SHOW DECENT TSTORM COMPLEX ALONG THE COAST EARLY TUESDAY WITH NUMEROUS NWP SHOWING S/WV RIDGING ACROSS THE LOWER-MS VALLEY DURING THE AFTN. NORMALLY...THESE FEATURES WOULD AID IN OVERALL REDUCTION OF ACTIVITY ACROSS THE ARKLAMISS. HOWEVER...WITH CONTINUED HIGH INSTABILITY /2.5-4 K/JG MUCAPE/ EXPECTED AGAIN TUESDAY AS NEAR 70 DEWPOINTS INFILTRATE ACROSS WRN AREAS AND WITH STEEP LAPSE RATES STILL IN PLACE...IT FEELS PRUDENT TO GO WITH CONSENSUS WITH THE DEVELOPMENT OF SHOWERS/TSTORMS. WITH WEAKER FLOW/SHEAR...STORMS WILL BE MORE OF THE PULSE VARIETY BUT COULD BECOME STRONG/SEVERE GIVEN SUCH UNSTABLE CONDITIONS. SHOWER/TSTORM ACTIVITY COULD FESTER THROUGH TUESDAY NIGHT INTO WED MORNING AS ISENTROPIC UPGLIDE AIDS IN OVERALL UVV AHEAD OF THE MAIN DRY-LINE BOUNDARY. CONCERNING OTHER FORECAST ELEMENTS...STRATUS DECK AND SOME FOG BUILDING IN THIS MORNING ACROSS SRN/CNTRL AREAS. THIS TREND IS EXPECTED TO CONTINUE THROUGH 8-9AM UNTIL STRONG MIXING BEGINS AND AREAS CLEAR THROUGH 11AM. FOR POPS...INCREASED VALUES 10-15% OVER GUIDANCE THIS AFTN AND WENT WITH GUIDANCE THROUGH FIRST 6HRS OF OVERNIGHT GIVEN LINGER PRECIP POSSIBILITIES. FOR TUE...ACCEPTED MAVMOS POPS WITH SLIGHT REDUCTION IN HIGH TEMPS GIVEN POSSIBLE GREATER CLOUD COVER. /ALLEN/ WEDNESDAY INTO WEDNESDAY NIGHT... MODEL SOLUTIONS AND HISTORICAL ANALOGS CONTINUE TO TARGET THIS PERIOD FOR THE PRIMARY SEVERE WEATHER RISK ASSOCIATED WITH APPROACHING UPPER TROUGH. ON THE SYNOPTIC SCALE...MODERATE MID LEVEL FORCING/DRY LINE WILL INTERACT WITH A MOIST (DEWPOINT TEMPS > 65F, PRECIPITABLE WATER > 1.5 INCHES) AND UNSTABLE (MIXED LAYER CAPE > 2000 J/KG) TO BRING THUNDERSTORMS. LOW LEVEL AND DEEP LAYER WIND SHEAR IS FORECAST TO BE MARGINAL FOR ORGANIZED THUNDERSTORM ACTIVITY AND SEVERE WEATHER...BUT THE SUBSTANTIAL COMBINATION OF LIFT AND INSTABILITY WOULD SUPPORT SEVERE THUNDERSTORMS AND WILL KEEP MENTION OF THIS RISK IN THE HAZARDOUS WEATHER OUTLOOK AND GRAPHICS. AS INDICATED IN THE PREVIOUS DISCUSSION...THIS EVENT IS STILL BEST DESCRIBED IN GENERAL TERMS AND BELIEVE THAT MESOSCALE PROCESSES WILL END UP HAVING MUCH TO SAY ABOUT HOW CONVECTION PLAYS OUT ULTIMATELY. IN ANY CASE...THE BEST LIFT SHOULD MOVE EAST OF THE AREA PRIOR TO DAYBREAK THURSDAY BRINGING AN END TO MOST THUNDERSTORM ACTIVITY. BEYOND WEDNESDAY NIGHT... DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE WARM AND DRY CONDITIONS. /EC/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/03/ALLEN/EC
Hazardous weather outlook, Apr 2, 10:44 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1044 AM CDT MON APR 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>045-047>051-053>057-059>066-072>074-031545- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1044 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE WESTERN TWO THIRDS OF THE AREA THIS AFTERNOON. A LINE OF STORMS IS BECOMING BETTER ORGANIZED OVER SOUTHWEST LOUISIANA AND IS EXPECTED TO INTENSIFY AS IT MOVES GENERALLY NORTHEAST INTO THE AFTERNOON. DAMAGING WINDS OF 60 TO 75 MPH SEEMS TO BE THE PRIMARY RISK ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AS FOR TIMING...LOCATIONS WEST OF GREENVILLE TO RAYMOND TO BROOKHAVEN LINE WILL SEE ACTIVITY BETWEEN 1-5 PM. BETWEEN 3-7 PM...LOCATIONS EAST OF A GREENVILLE TO BROOKHAVEN LINE AND WEST OF A ACKERMAN TO LAUREL LINE ARE EXPECTED TO SEE THE SEVERE ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING AS A STORM SYSTEM APPROACHES THE OUTLOOK AREA...BUT CONFIDENCE IS INCREASING THAT THE PRIMARY RISK FOR SEVERE THUNDERSTORMS WILL BE WEDNESDAY INTO WEDNESDAY NIGHT. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY AND LIKELY TUESDAY AND WEDNESDAY. MSZ029>033-038-039-046-052-058-031545- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER- LAUDERDALE-CLARKE- 1044 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF STORMS WILL BE ON GOING ACROSS LOCATIONS TO THE WEST. UNCERTAINTY EXISTS FOR COUNTIES ACROSS EASTERN MISSISSIPPI TO SEE SEVERE STORMS AS ACTIVITY MAY BEGIN TO WEAKEN. AT THIS TIME...A LOW RISK EXISTS...BUT MAY BE UPDATED LATER AS THE EVOLUTION OF STORMS BECOME CLEARER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING AS A STORM SYSTEM APPROACHES THE OUTLOOK AREA...BUT CONFIDENCE IS INCREASING THAT THE PRIMARY RISK FOR SEVERE THUNDERSTORMS WILL BE WEDNESDAY INTO WEDNESDAY NIGHT. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEED LATE TODAY AND POSSIBLY AGAIN TUESDAY AND WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Apr 2, 12:38 PM CDT, 31 minutes before
LAZ024-026-MSZ060-021800-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
1238 PM CDT MON APR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT MON APR 2 2012
...STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO EAST CENTRAL
LOUISIANA BEFORE 2 PM...
AT 1230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE BAND OF STRONG TO SEVERE STORMS ALONG INTERSTATE 49 IN CENTRAL
LOUISIANA. THESE STORMS WILL BEGIN TO PUSH INTO SOUTHERN PARTS OF
CATAHOULA AND CONCORDIA PARISHES BETWEEN 1 AND 130 PM.
DAMAGING WINDS TO 70 MPH...VERY HEAVY RAIN...AND LARGE HAIL WILL BE
POSSIBLE WITH THESE STORMS AS THEY MOVE INTO EAST CENTRAL LOUISIANA.
PEOPLE IN NORTHWESTERN ADAMS COUNTY...AND CATAHOULA AND CONCORDIA
PARISHES SHOULD MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 3131 9201 3177 9202 3189 9199 3165 9146
3122 9179 3126 9183 3129 9191 3128 9194
3125 9193 3124 9191 3122 9192 3123 9200
3129 9203
TIME...MOT...LOC 1731Z 200DEG 43KT 3068 9234
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:38 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 22 min |
| Apr 2, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 56 min |
| Apr 2, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 64 min |
| Apr 2, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 56 min |
| Apr 2, 2:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 53 min |
| Apr 2, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison | 63 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 54 min |
| Apr 2, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 67 min |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.